Narrow Results Clear All
- Device-related Complications 2
- Diagnostic Errors 1
- Interruptions and distractions 1
- Medical Complications 2
- Medication Safety 3
Search results for "National Institutes of Health (NIH)"
- National Institutes of Health (NIH)
Bethesda, MD: Eunice Kennedy Shriver National Institute of Child Health and Human Development, National Institutes of Health. May 21, 2018. PA-18-790; PA-18-791.
The Clinical Center Working Group Report to the Advisory Committee to the Director, National Institutes of Health. Bethesda, MD; National Institutes of Health; April 2016.
This publication outlines system problems at a large research institution that could compromise patient safety, including supervisors' failure to address staff-reported concerns, prioritization of research productivity over safety, insufficient processes for reporting and tracking problems, and fragmented accountability for ensuring quality and safety at the institution.
Journal Article > Review
The effectiveness and risks of long-term opioid therapy for chronic pain: a systematic review for a National Institutes of Health Pathways to Prevention Workshop.
Chou R, Turner JA, Devine EB, et al. Ann Intern Med. 2015;162:276-286.
Journal Article > Study
Improving medication administration safety: using naïve observation to assess practice and guide improvements in process and outcomes.
Donaldson N, Aydin C, Fridman M, Foley M. J Healthc Qual. 2014;36:58-68.
This cross-sectional study presents data collected from the Collaborative Alliance for Nursing Outcomes benchmarking registry. In this convenience sample, nurses deviated from medication administration safe practices approximately 11% per encounter, and administration errors occurred 0.32% per encounter. Distractions or interruptions accounted for nearly one-fourth of the safe practice deviations.
O'Grady NP, Alexander M, Burns LA, et al; Healthcare Infection Control Practices Advisory Committee. Am J Infect Control. 2011;52:e162-e193.
This article discusses strategies to prevent catheter-related infections.